How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31315
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

for some reason my mouth tastes like soap, even coffee tastes

Resolved Question:

for some reason my mouth tastes like soap, even coffee tastes soapy...
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 7 years ago.



Since how long are the symptoms? Are you on any medications? Do you have any allergies, dental or sinus infections?


Dr. Arun

Customer: replied 7 years ago.
about a month - no meds, or dental or sinus that i know
Expert:  Dr. Arun Phophalia replied 7 years ago.



Following should be looked for this change of taste sensation;


1) Oral thrush


2) Gum infection or gingivitis


3) Salivary gland diseases which decrease the saliva secretion


4) Zinc deficiency (disassociated taste disorder)


If these are not found to be associated, following needs to be looked for;


1) Post nasal drip

2) Sinus infections

3) Peridontal disease:dental infections/diseases

4) Gastroesophageal reflux disease

5) Alcohol and caffeine drinks which makes one dehydrated and thus this sensation

6) If you smoke this is a possibility

7) Medications; like antidepressants, the side effects can appear anytime


Drinking fluids and avoiding the caffeine and alcohol drinks is the first step of the management.


Examination by an ENT specialist and a dental surgeon is the second step to look for the cause. Inadequate saliva secretion, which can happen due to medications or because of lack of adequate fluids can also be responsible.


But it is never anything very serious (although annoying), so you should not be worried.


Please feel free for your follow up questions.


Dr. Arun

Dr. Arun Phophalia and 4 other Health Specialists are ready to help you